Open Access

Spectral and pseudospectral functions of Hamiltonian systems: development of the results by Arov-Dym and Sakhnovich

     Article (.pdf)

Abstract

The main object of the paper is a Hamiltonian system $J y'-B(t)y=\lambda\Delta(t) y$ defined on an interval $[a,b) $ with the regular endpoint $a$. We define a pseudo\-spectral function of a singular system as a matrix-valued distribution function such that the generalized Fourier transform is a partial isometry with the minimally possible kernel. Moreover, we parameterize all spectral and pseudospectral functions of a given system by means of a Nevanlinna boundary parameter. The obtained results develop the results by Arov-Dym and Sakhnovich in this direction.

Key words: Hamiltonian system, spectral function, pseudospectral function, Fourier transform, $m$-function.


Full Text





Article Information

TitleSpectral and pseudospectral functions of Hamiltonian systems: development of the results by Arov-Dym and Sakhnovich
SourceMethods Funct. Anal. Topology, Vol. 21 (2015), no. 4, 370-402
MathSciNet MR3469534
zbMATH 06630280
MilestonesReceived 13/02/2015; Revised 09/03/2015
CopyrightThe Author(s) 2015 (CC BY-SA)

Citation Example

Vadim Mogilevskii, Spectral and pseudospectral functions of Hamiltonian systems: development of the results by Arov-Dym and Sakhnovich, Methods Funct. Anal. Topology 21 (2015), no. 4, 370-402.


BibTex

@article {MFAT784,
    AUTHOR = {Mogilevskii, Vadim},
     TITLE = {Spectral and pseudospectral  functions of  Hamiltonian systems: development of the results by Arov-Dym and Sakhnovich},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {21},
      YEAR = {2015},
    NUMBER = {4},
     PAGES = {370-402},
      ISSN = {1029-3531},
  MRNUMBER = {MR3469534},
 ZBLNUMBER = {06630280},
       URL = {http://mfat.imath.kiev.ua/article/?id=784},
}


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar


Export article

Save to Mendeley


References

  1. Sergio Albeverio, Mark Malamud, Vadim Mogilevskii, On Titchmarsh-Weyl functions and eigenfunction expansions of first-order symmetric systems, Integral Equations Operator Theory 77 (2013), no. 3, 303-354.  MathSciNet CrossRef
  2. Damir Z. Arov, Harry Dym, Bitangential direct and inverse problems for systems of integral and differential equations, Cambridge University Press, Cambridge, 2012.  MathSciNet CrossRef
  3. F. V. Atkinson, Discrete and continuous boundary problems, Academic Press, New York-London, 1964.  MathSciNet
  4. Jussi Behrndt, Seppo Hassi, Henk Snoo de, Rudi Wietsma, Square-integrable solutions and Weyl functions for singular canonical systems, Math. Nachr. 284 (2011), no. 11-12, 1334-1384.  MathSciNet CrossRef
  5. Ju. M. Berezans′kii, Expansions in eigenfunctions of selfadjoint operators, American Mathematical Society, Providence, R.I., 1968.  MathSciNet
  6. V. M. Bruk, A certain class of boundary value problems with a spectral parameter in the boundary condition, Mat. Sb. (N.S.) 100(142) (1976), no. 2, 210-216.  MathSciNet
  7. V. A. Derkach, S. Hassi, M. M. Malamud, H. S. V. Snoo de, Generalized resolvents of symmetric operators and admissibility, Methods Funct. Anal. Topology 6 (2000), no. 3, 24-55.  MathSciNet
  8. Vladimir Derkach, Seppo Hassi, Mark Malamud, Henk Snoo de, Boundary relations and their Weyl families, Trans. Amer. Math. Soc. 358 (2006), no. 12, 5351-5400.  MathSciNet CrossRef
  9. V. Derkach, S. Hassi, M. Malamud, H. Snoo de, Boundary relations and generalized resolvents of symmetric operators, Russ. J. Math. Phys. 16 (2009), no. 1, 17-60.  MathSciNet CrossRef
  10. V. A. Derkach, M. M. Malamud, Generalized resolvents and the boundary value problems for Hermitian operators with gaps, J. Funct. Anal. 95 (1991), no. 1, 1-95.  MathSciNet CrossRef
  11. V. A. Derkach, M. M. Malamud, Characteristic functions of almost solvable extensions of Hermitian operators, Ukrain. Mat. Zh. 44 (1992), no. 4, 435-459.  MathSciNet CrossRef
  12. V. A. Derkach, M. M. Malamud, The extension theory of Hermitian operators and the moment problem, J. Math. Sci. 73 (1995), no. 2, 141-242.  MathSciNet CrossRef
  13. Aad Dijksma, Heinz Langer, Henk Snoo de, Hamiltonian systems with eigenvalue depending boundary conditions, in: Contributions to operator theory and its applications (Mesa, AZ, 1987), Birkhauser, Basel, 1988.  MathSciNet
  14. Aad Dijksma, Heinz Langer, Henk Snoo de, Eigenvalues and pole functions of Hamiltonian systems with eigenvalue depending boundary conditions, Math. Nachr. 161 (1993), 107-154.  MathSciNet CrossRef
  15. Nelson Dunford, Jacob T. Schwartz, Linear operators. Part II: Spectral theory. Self adjoint operators in Hilbert space, Interscience Publishers John Wiley & Sons\ New York-London, 1963.  MathSciNet
  16. I. C. Gohberg, M. G. Krein, Theory and applications of Volterra operators in Hilbert space, American Mathematical Society, Providence, R.I., 1970.  MathSciNet
  17. Granichnye zadachi dlya differentsialno-operatornykh uravnenii, Akad. Nauk Ukrainy, Inst. Mat., Kiev, 1991.  MathSciNet
  18. I. Kac, On Hilbert spaces generated by monotone Hermitian matrix-functions, Har′ kov Gos. Univ. U\v c. Zap. 34 = Zap. Mat. Otd. Fiz.-Mat. Fak. i Har′ kov. Mat. Ob\v s\v c. (4) 22 (1950), 95-113 (1951).  MathSciNet
  19. I. S. Kats, Linear relations generated by a canonical differential equation of dimension 2, and eigenfunction expansions, Algebra i Analiz 14 (2002), no. 3, 86-120.  MathSciNet
  20. I. S. Kac, M. G. Krein, On spectral functions of a string, Supplement to the Russian edition of F. V. Atkinson, Discrete and Continuous Boundary Problems, Mir, Moscow, 1968. (Russian); English transl. Amer. Math. Soc. Transl. Ser. 2 103, Amer. Math. Soc., Providence, RI, 1974, pp. 19-102.
  21. A. M. Khol′kin, Description of selfadjoint extensions of differential operators of arbitrary order on an infinite interval in the absolutely indeterminate case, Teor. Funktsi\u\i\ Funktsional. Anal. i Prilozhen. (1985), no. 44, 112-122.  MathSciNet CrossRef
  22. V. I. Kogan, F. S. Rofe-Beketov, On square-integrable solutions of symmetric systems of differential equations of arbitrary order, Proc. Roy. Soc. Edinburgh Sect. A 74 (1974/75), 5-40 (1976).  MathSciNet
  23. H. Langer, B. Textorius, Spectral functions of a symmetric linear relation with a directing mapping. I, Proc. Roy. Soc. Edinburgh Sect. A 97 (1984), 165-176.  MathSciNet CrossRef
  24. H. Langer, B. Textorius, Spectral functions of a symmetric linear relation with a directing mapping. II, Proc. Roy. Soc. Edinburgh Sect. A 101 (1985), no. 1-2, 111-124.  MathSciNet CrossRef
  25. Matthias Lesch, Mark Malamud, On the deficiency indices and self-adjointness of symmetric Hamiltonian systems, J. Differential Equations 189 (2003), no. 2, 556-615.  MathSciNet CrossRef
  26. M. M. Malamud, On a formula for the generalized resolvents of a non-densely defined Hermitian operator, Ukrain. Mat. Zh. 44 (1992), no. 12, 1658-1688.  MathSciNet CrossRef
  27. Vadim Mogilevskii, Boundary pairs and boundary conditions for general (not necessarily definite) first-order symmetric systems with arbitrary deficiency indices, Math. Nachr. 285 (2012), no. 14-15, 1895-1931.  MathSciNet CrossRef
  28. V. I. Mogilevskii, On exit space extensions of symmetric operators with applications to first order symmetric systems, Methods Funct. Anal. Topology 19 (2013), no. 3, 268-292.  MathSciNet
  29. V. I. Mogilevskii, On spectral and pseudospectral functions of first-order symmetric systems, 21 Jul. 2014.  arXiv:1407.5398v1
  30. Vadim Mogilevskii, Characteristic matrices and spectral functions of first order symmetric systems with maximal deficiency index of the minimal relation, Methods Funct. Anal. Topology 21 (2015), no. 1, 76-98.  MathSciNet
  31. Bruce Call Orcutt, Canonical Differential Equations, Thesis (Ph.D.)-University of Virginia, 1969.  MathSciNet
  32. A. L. Sakhnovich, Spectral functions of a second-order canonical system, Mat. Sb. 181 (1990), no. 11, 1510-1524.  MathSciNet
  33. Alexander L. Sakhnovich, Lev A. Sakhnovich, Inna Ya. Roitberg, Inverse problems and nonlinear evolution equations, De Gruyter, Berlin, 2013.  MathSciNet CrossRef
  34. A. V. Straus, On generalized resolvents and spectral functions of differential operators of even order, Izv. Akad. Nauk SSSR. Ser. Mat. 21 (1957), 785-808.  MathSciNet
  35. A. V. Straus, Extensions and characteristic function of a symmetric operator, Izv. Akad. Nauk SSSR Ser. Mat. 32 (1968), 186-207.  MathSciNet


All Issues